Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 8, NWS Tulsa, OK

March 10, 2018Adair County, Sequoyah County, Oklahoma; Crawford County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 10, 2018, 3:48 PM CST for Adair County, Sequoyah County, Oklahoma; Crawford County, Arkansas. It was in force for 27 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2018, 3:48 PM CST (21:48 UTC)
Expired
Mar 10, 2018, 4:15 PM CST
In force
27 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, AR, Adair County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 37 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 4:06 PM CSTHAIL 1.752 W Uniontown, OK
Mar 10, 4:10 PM CSTHAIL 1Uniontown, AR
Mar 10, 4:10 PM CSTHAIL 1.25Uniontown, AR
Mar 10, 4:18 PM CSTHAIL 0.75Cedarville, ARHAIL COVERING THE GROUND
Mar 10, 4:22 PM CSTHAIL 0.757 N Van Buren, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 3:43 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

076 
WUUS54 KTSA 102148
SVRTSA
ARC033-OKC001-135-102215-
/O.NEW.KTSA.SV.W.0008.180310T2148Z-180310T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
348 PM CST SAT MAR 10 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Crawford County in northwestern Arkansas...
  Northeastern Sequoyah County in east central Oklahoma...
  Southeastern Adair County in northeastern Oklahoma...

* Until 415 PM CST

* At 348 PM CST, a severe thunderstorm was located 5 miles west of
  Short, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Van Buren...                      Cedarville...
  Natural Dam...                    Figure Five...
  Lee Creek...                      Short...
  Uniontown...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3555 9466 3566 9466 3572 9432 3547 9435
TIME...MOT...LOC 2148Z 272DEG 25KT 3559 9458 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
476 
WWUS54 KTSA 102201
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
401 PM CST SAT MAR 10 2018

ARC033-OKC001-135-102215-
/O.CON.KTSA.SV.W.0008.000000T0000Z-180310T2215Z/
Crawford AR-Sequoyah OK-Adair OK-
401 PM CST SAT MAR 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR NORTHWESTERN CRAWFORD...NORTHEASTERN SEQUOYAH AND SOUTHEASTERN
ADAIR COUNTIES...

At 401 PM CST, a severe thunderstorm was located over Short, moving
east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Van Buren...                      Cedarville...
Natural Dam...                    Figure Five...
Lee Creek...                      Short...
Uniontown...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3555 9458 3567 9459 3572 9432 3547 9435
TIME...MOT...LOC 2201Z 272DEG 25KT 3559 9446 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:24 PM CST, 24 minutes earlier.

Area forecast discussion, Mar 10, 3:24 PM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
324 PM CST Sat Mar 10 2018

.DISCUSSION...
A narrow differential heating zone along with a diffuse surface
boundary has yielded scattered showers and thunderstorms across
parts of eastern OK over the past 1-2 hours. This activity has
gradually increased in coverage/intensity recently, along with a
report of small hail. Hi-res models trends suggests that the
boundary will remain activity well into the evening, with clusters
of storms eventually peeling into western AR. Instability along
with bulk shear values around 50-60kt are supportive of large hail
and some strong wind gusts. Will also need to monitor an isolated
heavy rain threat, with some training of cells likely into the
evening. The storm threat will shift southeast later tonight as
the upper wave and cold front pushes into the region.

The cold front will clear the area late tonight, with a breezy and
chilly Sunday on tap. Surface ridging conditions will persist
through around mid-week, with seasonally cool weather prevailing.
Strong height rises along with low-level return flow will result
in an impressive warmup late week, with highs well into the 70s
(if not 80s) by Friday and going into the weekend. Will also see
showers/thunderstorms return to the forecast as the upper flow
becomes more active.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   40  55  31  54 /  50   0   0   0
FSM   46  59  34  54 /  80  10   0   0
MLC   45  59  33  54 /  40  10   0   0
BVO   36  54  28  52 /  20   0   0   0
FYV   41  50  29  50 /  50  20   0   0
BYV   40  49  30  50 /  50  30   0   0
MKO   41  56  33  53 /  70  10   0   0
MIO   39  51  30  51 /  20  10   0   0
F10   43  56  33  54 /  50  10   0   0
HHW   51  62  36  55 /  20  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...20
LONG TERM....18
Hazardous weather outlook, Mar 10, 12:43 PM CST, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1243 PM CST Sat Mar 10 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1243 PM CST Sat Mar 10 2018

...SLIGHT RISK OF SEVERE STORMS SOME AREAS LATE AFTERNOON AND EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...East Central and Southeast Oklahoma and West Central Arkansas.
	ONSET...5 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...East Central Oklahoma and West Central Arkansas.
	ONSET...5 PM.

DISCUSSION...
A Slight Risk of severe thunderstorms exists late this afternoon
and evening across parts of east central and southeast Oklahoma,
as well as west central Arkansas, with a Marginal Risk extending
as far north as Highway 412 and west to Highway 75. Large hail to
the size of golf balls will be the main threats, although isolated
damaging wind gusts to 65 mph will also be possible with a few
storms. The overall tornado risk is very low.

A few thunderstorms are expected to develop as early as 4 to 5 PM
near an existing boundary, with increasing coverage during the
early to mid afternoon hours as a strong mid to upper level storm
system approaches from the west. The severe weather threat should
diminish through the late evening hours, with much of the
thunderstorm activity east of the area by midnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Very High Fire Weather Potential...High Wind Potential.
MONDAY THROUGH WEDNESDAY...No Hazards.
THURSDAY AND FRIDAY...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
Gusty northwest winds and much drier air are expected to move into
the region Sunday behind a strong cold front, with gusts up to 30
mph possible across eastern Oklahoma. The gusty winds and drier
air will raise fire weather concerns.

In the wake of cool high pressure that will be in place through
the middle of next week, strong south winds and warmer temperatures
will lead to elevated fire weather conditions to close out the
upcoming work week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 10, 2:48 PM CST, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
248 PM CST SAT MAR 10 2018

OKZ072-102115-
Sequoyah OK-
248 PM CST SAT MAR 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH COUNTY
UNTIL 315 PM CST...

At 247 PM CST, a strong thunderstorm was located near Lake Tenkiller
State Park, moving east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Sallisaw...                       Vian...
Gore...                           Marble City...
Lake Tenkiller State Park...      Mc Key...
Box...

LAT...LON 3546 9485 3554 9513 3562 9513 3564 9497
      3564 9481
TIME...MOT...LOC 2047Z 273DEG 25KT 3558 9507
Special weather statement, Mar 10, 3:14 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
314 PM CST SAT MAR 10 2018

OKZ068-070-072-102145-
Muskogee OK-Sequoyah OK-Cherokee OK-
314 PM CST SAT MAR 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...SOUTH
CENTRAL CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 345 PM
CST...

At 314 PM CST, a strong thunderstorm was located over Braggs, moving
east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Braggs...                         Greenleaf State Park...
Pumpkin Center...                 Lake Tenkiller State Park...
Box...

LAT...LON 3564 9534 3572 9534 3576 9495 3555 9496
TIME...MOT...LOC 2114Z 271DEG 26KT 3567 9522
Special weather statement, Mar 10, 3:28 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
328 PM CST SAT MAR 10 2018

OKZ069-072-102200-
Adair OK-Sequoyah OK-
328 PM CST SAT MAR 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEQUOYAH AND
SOUTHERN ADAIR COUNTIES UNTIL 400 PM CST...

At 328 PM CST, a strong thunderstorm was located near Brushy, moving
east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Marble City...                    Bunch...
Brushy...                         Short...

LAT...LON 3554 9481 3564 9485 3564 9481 3568 9480
      3572 9449 3548 9445
TIME...MOT...LOC 2128Z 268DEG 25KT 3560 9473
Special weather statement, Mar 10, 3:44 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
344 PM CST SAT MAR 10 2018

OKZ068-069-072-102215-
Adair OK-Sequoyah OK-Cherokee OK-
344 PM CST SAT MAR 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 415 PM
CST...

At 344 PM CST, a strong thunderstorm was located near Lake Tenkiller
State Park, moving east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Marble City...                    Bunch...
Brushy Lake State Park...         Lake Tenkiller State Park...
Box...

A severe thunderstorm watch remains in effect until 1000 PM CST for
northeastern and east central Oklahoma.

LAT...LON 3560 9509 3570 9508 3572 9474 3549 9479
TIME...MOT...LOC 2144Z 275DEG 26KT 3564 9502

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 2:48 PM CSTSpecial Weather StatementTSASequoyah27 min
Mar 10, 3:14 PM CSTSpecial Weather StatementTSAMuskogee31 min
Mar 10, 3:28 PM CSTSpecial Weather StatementTSASequoyah32 min
Mar 10, 3:44 PM CSTSpecial Weather StatementTSASequoyah31 min
Mar 10, 4:15 PM CSTSpecial Weather StatementTSASequoyah30 min
Mar 10, 4:16 PM CSTSpecial Weather StatementTSAWagoner29 min
Mar 10, 4:45 PM CSTSpecial Weather StatementTSASequoyah30 min
Mar 10, 4:46 PM CSTSpecial Weather StatementTSACherokee29 min
Mar 10, 4:12 PM CSTSevere Thunderstorm WarningTSACrawford33 min
Mar 10, 4:42 PM CSTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian33 min
Mar 10, 4:51 PM CSTSpecial Weather StatementTSAFranklin24 min
Mar 10, 5:03 PM CSTSevere Thunderstorm WarningTSAFranklin42 min
Mar 10, 5:09 PM CSTSpecial Weather StatementTSACrawford36 min
Mar 10, 5:09 PM CSTSevere Thunderstorm WarningTSAFranklin36 min
Mar 10, 5:17 PM CSTSevere Thunderstorm WarningTSACrawford28 min
Mar 10, 5:45 PM CSTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian11 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.